Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
155 Doctors are Online

Abnormal thyroid results. Have irregular period with fluctuating bleeding. Why is it accompanied with headaches?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1980
Answered : 1 Question
Question
my thyroid test report as below
T 3-------0.32 ng/ml
T4 ------2.01 ug/dl
T S H --------101.6
recently my periods are irregular with heavy bleed for some days and no bleeding in some days, aslo have mygrane headache. Some of my collegues says that there would not be a normal T3, T4 levels and high TSH level . So I have a doubt above my
thyroid report, please guide me .
Posted Mon, 21 May 2012 in Thyroid Problem and Hormonal Problems
 
 
Answered by Dr. Rahul Tawde 2 hours later
Hello XXXXXXX,

Thanks for writing in.

Your thyroid reports are suggestive of severe primary hypothyroidism ( the function of the thyroid gland is decreased and there is no problem in the pituitary gland). Your T3 and T4 levels are very low and TSH is very high. This is the classic picture of severe primary hypothyroidism. Menorrhagia ( very heavy bleeding during periods) and irregular cycles are related to this thyroid problem. The headache that you are experiencing may also be related.

If you have any doubt on the reliability of the laboratory from where this test was done, then you can recheck it from a more reliable laboratory. If this report turns out to be correct, then you'll have to take lifelong thyroxine tablets. The earlier the treatment is started, the better it is for you.

Although the hypothyroidism is severe, treatment is quite simple. You just need to take thyroxine tablets daily under the supervision of your treating physician.

I hope I have addressed your concerns. I would be available for follow ups.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor